Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2016, 7:59 PM EDT for Adams County, York County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 21, 2016, 9:00 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 12.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
281
WUUS51 KCTP 212359
SVRCTP
PAC001-133-220100-
/O.NEW.KCTP.SV.W.0022.160621T2359Z-160622T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 759 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BONNEAUVILLE... MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY...HANOVER...
GETTYSBURG...WEIGELSTOWN...LAKE HERITAGE...JACOBUS...
BONNEAUVILLE...LITTLESTOWN...YORKANA...MCSHERRYSTOWN...PENNVILLE...
HAMPTON...GLEN ROCK...YORK AIRPORT...WINDSOR AND SHREWSBURY.
THIS INCLUDES INTERSTATE 83 FROM MILE MARKERS 1 TO 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3975 7725 3993 7726 3999 7650 3972 7648
TIME...MOT...LOC 2359Z 269DEG 25KT 3985 7716
HAIL...1.00IN
WIND...60MPH
$$
LA CORTE2 follow-up statements
499
WWUS51 KCTP 220027
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT TUE JUN 21 2016
PAC001-220037-
/O.CAN.KCTP.SV.W.0022.000000T0000Z-160622T0100Z/
ADAMS PA-
827 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3974 7700 3984 7698 3985 7696 3987 7696
3988 7698 3991 7697 3993 7697 3999 7650
3972 7648
TIME...MOT...LOC 0027Z 256DEG 27KT 3991 7686
$$
PAC133-220100-
/O.CON.KCTP.SV.W.0022.000000T0000Z-160622T0100Z/
YORK PA-
827 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN YORK COUNTY...
AT 827 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YORK
AIRPORT... MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DALLASTOWN...SPRY...PARKVILLE...RED LION...HANOVER...YORK...
SHREWSBURY...JACOBUS...SPRING GROVE...NEW FREEDOM...GRANTLEY...
TYLER RUN-QUEENS GATE...STEWARTSTOWN...YORKANA...CROSS ROADS...
CODORUS...GLEN ROCK...YOE...YORK AIRPORT AND RAILROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3974 7700 3984 7698 3985 7696 3987 7696
3988 7698 3991 7697 3993 7697 3999 7650
3972 7648
TIME...MOT...LOC 0027Z 256DEG 27KT 3991 7686
HAIL...1.00IN
WIND...60MPH
$$
LA CORTE989
WWUS51 KCTP 220107
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
907 PM EDT TUE JUN 21 2016
PAC133-220116-
/O.EXP.KCTP.SV.W.0022.000000T0000Z-160622T0100Z/
YORK PA-
907 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YORK COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
DISIPATED.
LAT...LON 3974 7700 3984 7698 3985 7696 3987 7696
3988 7698 3991 7697 3993 7697 3999 7650
3972 7648
TIME...MOT...LOC 0104Z 269DEG 25KT 3991 7686
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:55 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 21, 7:55 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service State College PA 755 PM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front will continue to sag south of the Maryland border this evening. Dry air moving down from the north will keep Central PA dry tonight and Wednesday. A frontal system moving out of the Midwest will bring a new chance for showers and thunderstorms Wednesday night and Thursday. Dry weather should return for Friday and last throughout the coming weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... The stripe of counties along the Maryland border continue to enjoy isolated storms bubbling up in the marginally unstable airmass and weak moisture convergence. Dewpoints are in the 40s over the northern counties ranging to the low and mid 50s over central areas. This dry air will continue to filter south eventually helping to squash the remaining convection. Clearing will occur over most of the region early tonight with overnight lows averaging in the 50s. some cooler northern valleys will see the chilly 40s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Clearing and the lighter winds overnight could allow temps get into the u40s near KBFD in the morning. However, if enough of the mid clouds move overhead, the temps could hold a little higher. Will just knock off a deg or two from prev forecasts over the northern tier and lean toward a more-clear sky - or at least to cloud cover which won't impact temps much. The rest of the area will drop off into the 50s. Perhaps only the urban areas will hang up at 60F. Wednesday may be a little breezy, with winds picking up out of the west through the morning. Gusts could get into the 20s in the afternoon. Maxes in the m70s-l80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Significant area of showers and thunderstorms will move into cwa Wed night and early Thursday. SPC outlook has western cwa in marginal risk wed night which moves south and east on Thursday. In addition there will be some heavy downpours accompanied with the storms. Given that most of the CWA has been very dry so far this month, thinking is that rain will be beneficial, but will have to monitor the intensities of the rain for any localized flooding. After system moves through early Thursday region under high height mean trof into early Saturday with dry weather and seasonal temperatures with low humidities. Ridging builds to our south and west over the weekend with rising heights and warm to hot weather by the end of the weekend. Heights fall early next week as trof develops to our north. Unsettled weather likely to return to region early next week with this pattern. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Cold front just about to the MD border with dry air filtering in to all locations from the north. Any lingering ceilings will diminish through the next few hours. Good VFR will continue through Wednesday with west winds to 10-15 knots. OUTLOOK... Wed...No sig wx. Wed PM-Thu...Possible restrictions with showers and thunderstorms. Fri+Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/La Corte NEAR TERM...Dangelo/La Corte SHORT TERM...Dangelo LONG TERM...Ross AVIATION...Tyburski
Hazardous weather outlook, Jun 21, 2:46 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 246 PM EDT TUE JUN 21 2016 PAZ006-011-012-037-041-042-045-046-049-051>053-221900- POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 246 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-017>019-024>028-033>036-050-056>059-063>066-221900- WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 246 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT AND DURING THE DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 2:43 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 2 NW CUMMINSVILLE 40.14N 77.33W
06/21/2016 CUMBERLAND PA EMERGENCY MNGR
TREES AND WIRES DOWN
0802 AM HAIL EAST BERLIN 39.94N 76.98W
06/21/2016 M1.00 INCH ADAMS PA PUBLIC
QUARTER SIZE HAIL IN EAST BERLIN
0809 AM TSTM WND DMG SPRING GROVE 39.88N 76.86W
06/21/2016 YORK PA EMERGENCY MNGR
ROOF OFF OF BUILDING ON NORTH MAIN STREET
0812 AM TSTM WND DMG HOMELAND GARDENS 39.92N 76.71W
06/21/2016 YORK PA EMERGENCY MNGR
TREES AND WIRES DOWN ON PINE GROVE ROAD
&&
EVENT NUMBER CTP1601679 CTP1601682 CTP1601681 CTP1601680
TYBURSKISpecial weather statement, Jun 21, 7:20 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 720 PM EDT TUE JUN 21 2016 PAZ036-064-212345- ADAMS PA-FRANKLIN PA- 720 PM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN COUNTIES UNTIL 745 PM EDT... AT 719 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREENCASTLE...MOVING EAST AT 35 MPH. VERY HEAVY RAIN AND HAIL AS LARGE AS NICKELS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... GETTYSBURG...WAYNESBORO...GREENCASTLE...LAKE HERITAGE... WAYNE HEIGHTS...MARION...MONT ALTO...CARROLL VALLEY...ROUZERVILLE... ORRTANNA...QUINCY...FAIRFIELD...MCKNIGHTSTOWN...STATE LINE... GETTYSBURG COLLEGE...GETTYSBURG NATIONAL MILITARY PARK... PENN STATE MONT ALTO AND LIBERTY MOUNTAIN RESORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3987 7774 3987 7717 3972 7719 3972 7776 TIME...MOT...LOC 2319Z 275DEG 32KT 3977 7766 LA CORTE
Special weather statement, Jun 21, 7:47 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 747 PM EDT TUE JUN 21 2016 PAZ064-065-220030- ADAMS PA-YORK PA- 747 PM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES UNTIL 830 PM EDT... AT 746 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GETTYSBURG...MOVING EAST AT 25 MPH. VERY HEAVY RAIN AND HAIL AS LARGE AS NICKELS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... PARKVILLE...HANOVER...GETTYSBURG...LAKE HERITAGE...EAST BERLIN... DOVER...SPRING GROVE...BONNEAUVILLE...LITTLESTOWN...MCSHERRYSTOWN... PENNVILLE...NEW OXFORD...CODORUS...HAMPTON...YORK AIRPORT... CARROLL VALLEY...CASHTOWN...ORRTANNA...HUNTERSTOWN AND GLENVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3990 7747 4002 7684 3972 7678 3972 7746 TIME...MOT...LOC 2346Z 261DEG 22KT 3984 7729 RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:38 AM EDT | Special Weather Statement | CTP | Warren | 37 min |
| Jun 21, 1:43 AM EDT | Special Weather Statement | CTP | Tioga | 47 min |
| Jun 21, 2:23 AM EDT | Special Weather Statement | CTP | Potter | 37 min |
| Jun 21, 3:01 AM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 59 min |
| Jun 21, 4:08 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 22 min |
| Jun 21, 6:43 AM EDT | Special Weather Statement | CTP | Cumberland | 47 min |
| Jun 21, 7:16 AM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jun 21, 7:22 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 53 min |
| Jun 21, 8:11 AM EDT | Severe Thunderstorm Warning | CTP | York | 27 min |
| Jun 21, 11:40 AM EDT | Special Weather Statement | CTP | Adams, Franklin, Fulton | 20 min |
| Jun 21, 12:01 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 44 min |
| Jun 21, 12:21 PM EDT | Special Weather Statement | CTP | Somerset | 54 min |
| Jun 21, 7:20 PM EDT | Special Weather Statement | CTP | Adams | 25 min |
| Jun 21, 7:47 PM EDT | Special Weather Statement | CTP | Adams | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.